JournalsrmiVol. 35, No. 6pp. 1835–1858

Upper bounds for the spectral function on homogeneous spaces via volume growth

  • Chris Judge

    Indiana University, Bloomington, USA
  • Russell Lyons

    Indiana University, Bloomington, USA
Upper bounds for the spectral function on homogeneous spaces via volume growth cover

A subscription is required to access this article.

Abstract

We use spectral embeddings to give upper bounds on the spectral function of the Laplace–Beltrami operator on homogeneous spaces in terms of the volume growth of balls. In the case of compact manifolds, our bounds extend the 1980 lower bound of Peter Li for the smallest positive eigenvalue to all eigenvalues. We also improve Li’s bound itself. Our bounds translate to explicit upper bounds on the heat kernel for both compact and noncompact homogeneous spaces.

Cite this article

Chris Judge, Russell Lyons, Upper bounds for the spectral function on homogeneous spaces via volume growth. Rev. Mat. Iberoam. 35 (2019), no. 6, pp. 1835–1858

DOI 10.4171/RMI/1103